International Journal of Mathematics and Mathematical Sciences
Volume 13 (1990), Issue 4, Pages 779-782

Remarks on a fixed-point theorem of Gerald Jungck

Maibam Ranjit Singh

Department of Mathematics, Manipur University, Imphal 795003, India

Received 18 August 1988; Revised 29 May 1989

Copyright © 1990 Maibam Ranjit Singh. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Jungck [1] obtained a fixed-point theorem for a pair of continuous selfmappings on a complete metric space. Recently, Barada K. Ray [2] extended the theorem of Jungck [1] for three self-mappings on a complete metric space. In the present paper we omit the continuity of the mapping used by Ray [2] and replace his four conditions by a single condition. Our results so obtained generalize and/or unify fixed-point theorems of Jungck [1], Ray [2], Rhoades [3], Ciric [4], Pal and Maiti [5], and Sharma and Yuel [6].